Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 142, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 10, 2017, 4:46 PM EDT for 4 counties in Ohio. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2017, 4:46 PM EDT (20:46 UTC)
- Expired
- Jul 10, 2017, 5:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Carroll County, OH, Harrison County, OH, Jefferson County, OH, Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 71 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1514 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
018
WUUS51 KPBZ 102046
SVRPBZ
OHC019-067-081-157-102115-
/O.NEW.KPBZ.SV.W.0142.170710T2046Z-170710T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
446 PM EDT MON JUL 10 2017
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
Northern Harrison County in east central Ohio...
Central Jefferson County in east central Ohio...
Southern Carroll County in east central Ohio...
East central Tuscarawas County in east central Ohio...
* Until 515 PM EDT.
* At 446 PM EDT, a severe thunderstorm was located near Dennison, or
near Uhrichsville, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
* Locations impacted include...
Steubenville... Cadiz...
Wintersville... Hopedale...
Smithfield... Scio...
Jewett... Bergholz...
Amsterdam... Richmond...
Bowerston... Sherrodsville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter indoors and stay away from windows.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4049 8130 4054 8065 4027 8065 4031 8130
TIME...MOT...LOC 2046Z 269DEG 39KT 4041 8125
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
262
WWUS51 KPBZ 102059
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
459 PM EDT MON JUL 10 2017
OHC019-067-081-157-102115-
/O.CON.KPBZ.SV.W.0142.000000T0000Z-170710T2115Z/
Harrison OH-Jefferson OH-Carroll OH-Tuscarawas OH-
459 PM EDT MON JUL 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHERN HARRISON...CENTRAL JEFFERSON...SOUTHERN CARROLL AND EAST
CENTRAL TUSCARAWAS COUNTIES...
At 459 PM EDT, a severe thunderstorm was located 10 miles north of
Cadiz, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
Locations impacted include...
Steubenville... Cadiz...
Wintersville... Hopedale...
Smithfield... Scio...
Jewett... Bergholz...
Amsterdam... Richmond...
Bowerston... Sherrodsville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter indoors and stay away from windows.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4049 8130 4054 8065 4027 8065 4031 8130
TIME...MOT...LOC 2059Z 269DEG 39KT 4041 8106
HAIL...<.75IN
WIND...60MPH
$$176
WWUS51 KPBZ 102112
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
512 PM EDT MON JUL 10 2017
OHC019-067-081-157-102121-
/O.EXP.KPBZ.SV.W.0142.000000T0000Z-170710T2115Z/
Harrison OH-Jefferson OH-Carroll OH-Tuscarawas OH-
512 PM EDT MON JUL 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HARRISON...CENTRAL
JEFFERSON...SOUTHERN CARROLL AND EAST CENTRAL TUSCARAWAS COUNTIES
WILL EXPIRE AT 515 PM EDT...
The storm that prompted the warning has weakened and the warning
will be allowed to expire; however, gusty winds are still possible
with this thunderstorm.
LAT...LON 4049 8130 4054 8065 4027 8065 4031 8130
TIME...MOT...LOC 2111Z 269DEG 39KT 4041 8090
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:34 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 10, 2:34 PM EDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 234 PM EDT Mon Jul 10 2017 .SYNOPSIS... Shower and thunderstorm chances will continue through the week as a series of disturbances roll through. && .NEAR TERM /THROUGH TUESDAY/... Immediate concern is convection/MCV moving across Ohio. Southwest flow ahead of the system is pulling higher dewpoints up along the Ohio River into eastern Ohio, which has helped pull higher CAPE into the western CWA. Last few runs of the HRRR have kept this richer instability bottled up west of the PA/OH border, with the advancing convection cutting off the moisture feed before it can destabilize things in PA/much of northern WV. Given the HRRR's struggles earlier, and given the strength of the convection in northern Ohio, am a little concerned that the forecast instability's eastward extent may be a bit underplayed. SPC's slight risk area extends as far east as PIT and FKL, and this may end up being a good depiction, with wind gusts the primary threat, along with some hail. Will need to watch rainfall amounts locally as well. In any case, kept higher PoPs in the northeast 2/3rds of the CWA, with some expectation of weakening further east and south due to the lower CAPE forecast. The overnight forecast is complicated by the eventual fate of the afternoon convection and any boundaries that it can leave behind. However, did favor the northern counties with higher PoPs due to that area's proximity further in the trough and closer to the track of any weak shortwaves in the flow. Warm and somewhat humid conditions overnight will be followed by seasonable temperatures Tuesday. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... Did not make any major changes to this period, owing to the ongoing uncertainty of this mesoscale-driven pattern. Mid-level troughing will gradually transition to a more zonal flow regime, with rising 500 mb heights pointing to a continued warm and humid trend. Waves in this flow will continue to be difficult to time, and decided to continue with a PoP pattern similar to the previous forecast, with a diurnal trend in precipitation chances. Models continue to depict a more organized shortwave on Thursday, with support for more widespread and concentrated rainfall. Will keep likely PoPs going for this period. Frontal passage will likely occur during the Thursday night timeframe. Temperatures will run a bit above climatology, especially at night, in the humid air mass. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... The upper trough will become reestablished during this period behind the front, which should cross in the Thursday night-Friday period. Surface ridging should allow us to eek out a dry period Friday night and Saturday. Another wave and front look possible for Sunday, but timing remains uncertain. For now, dry weather is expected Monday with a transition to an upper ridging pattern, which could hold into the middle of next week. Fairly seasonable temperatures are expected for the extended period. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... As one area of showers across Pennsylvania and West Virginia is diminishing in coverage, another area of showers/thunderstorms across central Ohio is making its way east. Although there are indications that the line is weakening somewhat as it approaches the region, have still included tempo groups with gusty winds and reduced visibilities at several TAF sites. Synoptic and high resolution models have had a very tough time today resolving how overall coverage of showers/storms will develop, even with the current line of storms across Ohio, and have gone with a general broadbrush of VCSH for the overnight hours. There is a bit of consensus that lower ceilings should move into northern terminals late tonight into Tuesday morning, and have added MVFR cigs at FKL/DUJ/BVI. .OUTLOOK... The potential for restrictions will persist through much of the week as daily rounds of showers and storms are expected. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jul 10, 2:43 PM EDT, 2 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 243 PM EDT Mon Jul 10 2017 MDZ001-PAZ009-015-016-022-023-031-073>076-WVZ012-021-509>514-111845- Garrett-Forest-Clarion-Jefferson-Armstrong-Indiana-Greene- Westmoreland-Westmoreland Ridges-Fayette-Fayette Ridges-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 243 PM EDT Mon Jul 10 2017 This Hazardous Weather Outlook is for western Maryland, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania and northern West Virginia. .DAY ONE...This Afternoon and Tonight. Scattered strong to severe thunderstorms are possible into this evening. The main threat will be damaging wind gusts, although large hail is also a possibility. Heavy downpours may cause localized water issues as well. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ039>041-048>050-057>059-068-069-PAZ007-008-013-014-020-021-029- WVZ001>004-111845- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-Muskingum- Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Lawrence-Butler-Beaver- Allegheny-Washington-Hancock-Brooke-Ohio-Marshall- 243 PM EDT Mon Jul 10 2017 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...This Afternoon and Tonight. Isolated strong to severe thunderstorms are possible into this evening. The main threat will be damaging wind gusts, although large hail is also a possibility. Heavy downpours may cause localized water issues as well. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 10, 3:21 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
321 PM EDT MON JUL 10 2017
OHZ040-041-050-PAZ013-014-020-029-WVZ001-101945-
Jefferson-Columbiana-Carroll-Butler-Lawrence-Beaver-Washington-
Hancock-
321 PM EDT MON JUL 10 2017
...A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND
WILL AFFECT NORTHERN JEFFERSON...COLUMBIANA...NORTHEASTERN CARROLL...
NORTHWESTERN WASHINGTON...BEAVER...LAWRENCE...WEST CENTRAL BUTLER AND
HANCOCK COUNTIES...
At 320 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles northeast of Columbiana to 10
miles northeast of Carrollton. Movement was east at 35 mph.
Wind gusts up to 50 mph are possible with these storms.
This includes the following highways...
Pennsylvania Turnpike between mile markers 1 and 19.
Interstate 79 in Pennsylvania between mile markers 66 and 78.
These storms may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 4105 7999 4041 8050 4059 8104 4090 8075
4090 8052 4107 8052
TIME...MOT...LOC 1920Z 284DEG 32KT 4095 8061 4064 8091
15Special weather statement, Jul 10, 3:40 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
340 PM EDT MON JUL 10 2017
OHZ039-048-057-102015-
Tuscarawas-Coshocton-Muskingum-
340 PM EDT MON JUL 10 2017
...A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND
WILL AFFECT COSHOCTON...MUSKINGUM AND CENTRAL TUSCARAWAS COUNTIES...
At 340 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Glenmont to near Baltimore. Movement
was east at 35 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Zanesville... New Philadelphia...
Dover... Coshocton...
Newcomerstown... New Concord...
West Lafayette... Sugarcreek...
South Zanesville... North Zanesville...
Dresden... Frazeysburg...
This includes the following highways...
Interstate 70 in Ohio near mile marker 143, and between mile
markers 145 and 169.
Interstate 77 in Ohio between mile markers 60 and 83.
These storms may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 3995 8223 3995 8220 4041 8219 4045 8214
4044 8168 4053 8167 4054 8130 4022 8154
4022 8166 4015 8167 4015 8172 3995 8173
3976 8187 3977 8207 3982 8208 3982 8217
3991 8216 3991 8223
TIME...MOT...LOC 1940Z 272DEG 32KT 4045 8208 3989 8263
15Local storm report, Jul 10, 3:49 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
349 PM EDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND DMG 1 WNW GUILFORD LAKE EST 40.80N 80.89W
07/10/2017 COLUMBIANA OH 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER PBZ1701774
99Local storm report, Jul 10, 4:18 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
418 PM EDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 3 E HARMONY 40.80N 80.07W
07/10/2017 BUTLER PA TRAINED SPOTTER
SEVERAL TREES DOWN ON LITTLE CREEK AND HARTMON ROADS
&&
EVENT NUMBER PBZ1701775
07Local storm report, Jul 10, 4:19 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
419 PM EDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 4 S PORTERSVILLE 40.87N 80.14W
07/10/2017 BUTLER PA 911 CALL CENTER
TREE DOWN
&&
EVENT NUMBER PBZ1701776
07Local storm report, Jul 10, 4:39 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
439 PM EDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG ELLIS 40.05N 81.98W
07/10/2017 MUSKINGUM OH LAW ENFORCEMENT
NUMEROUS TREES AND A FEW POWER LINES DOWN
&&
EVENT NUMBER PBZ1701777
07The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:34 PM EDT | Special Weather Statement | PBZ | Carroll, Columbiana | 56 min |
| Jul 10, 2:38 PM EDT | Severe Thunderstorm Warning | PBZ | Harrison, Jefferson, Tuscarawas | 37 min |
| Jul 10, 2:43 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 32 min |
| Jul 10, 3:21 PM EDT | Special Weather Statement | PBZ | Columbiana | 24 min |
| Jul 10, 3:26 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana | 34 min |
| Jul 10, 3:40 PM EDT | Special Weather Statement | PBZ | Coshocton, Muskingum, Tuscarawas | 35 min |
| Jul 10, 3:44 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 46 min |
| Jul 10, 4:19 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 26 min |
| Jul 10, 4:43 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Muskingum, Noble | 32 min |
| Jul 10, 5:17 PM EDT | Special Weather Statement | PBZ | Belmont, Monroe, Noble | 28 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.